Alert archive / Montana / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 26, 2019, 2:33 PM MDT for 4 counties in Montana. It took effect at Jul 27, 2019, 1:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2019, 2:33 PM MDT (20:33 UTC)
- In effect from
- Jul 27, 2019, 1:00 PM MDT
- Expired
- Jul 27, 2019, 8:01 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Jefferson County, MT, Madison County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 200 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:47 PM MDT | TSTM WND GST 50 | 10 Wsw Grant, MT | MESONET STATION BRRM8 BRENNER RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS85 KMSO 262033 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 233 PM MDT Fri Jul 26 2019 MTZ111-280300- /O.NEW.KMSO.FW.W.0001.190727T1900Z-190728T0300Z/ East Beaverhead- 233 PM MDT Fri Jul 26 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT SATURDAY... * Affected area: Fire Zone 111 (East Beaverhead). * Impacts: Scattered lightning with only limited rainfall. * Winds: Generally west 15 to 30 mph...stronger near thunderstorms. && $$
1 follow-up statement
913 WWUS85 KMSO 280201 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 801 PM MDT Sat Jul 27 2019 MTZ111-280315- /O.CAN.KMSO.FW.W.0001.000000T0000Z-190728T0300Z/ East Beaverhead- 801 PM MDT Sat Jul 27 2019 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Missoula has cancelled the Red Flag Warning. All lightning has moved out of the area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 26, 2:07 PM MDT, 26 minutes earlier.
Area forecast discussion, Jul 26, 2:07 PM MDT, 26 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
207 PM MDT Fri Jul 26 2019
.DISCUSSION...Most of the region today has been pleasant, with a
mix of sun and clouds and seasonable temperatures. This evening
will continue to be pleasant, save for southwest Montana and
southern Lemhi county, Idaho, where cloud cover will increase as
the afternoon atmosphere destabilizes. Scattered thunderstorms
will then be possible around and after sunset, moving into the
Butte area and further south and east of there overnight. Aside
from some lightning and breezy winds, not much else is expected
from these storms.
For Saturday, another dry cold frontal passage will occur across
the Northern Rockies. Winds will become gusty in northwest Montana
by mid-morning, increasing into the 25 to 35 mph range through
the afternoon and evening. Glacier National Park will be
especially gusty, particularly in higher terrain. Windy
conditions will continue across the rest of western and southwest
Montana, as well as north central Idaho. Few impacts are
anticipated from the winds, but those with plans to recreate
outdoors, in higher terrain, or on area lakes may feel the effects
of strong winds. A Lake Wind Advisory has been issued for
Flathead Lake from Noon until 9 pm MDT Saturday. That being said,
all area lakes will be fairly choppy due to winds.
In addition, gusty winds across southwest Montana may also
exacerbate fire danger, particularly when combined with the
threat for lightning from mostly-dry thunderstorms. Such storms
are anticipated to build sometime in the late afternoon into the
evening on Saturday mainly east of the I-15 corridor from Butte
southward.
High pressure will then rebuild over the western United States for
much of next week. Precipitation chances will be low during this
time, but another wave of monsoon moisture will be possible on
Monday, with chances for thunderstorms again in Lemhi County and
southwest Montana in the afternoon.
&&
.AVIATION...High temperatures, commonly in the 90s, will result
in high density altitudes today as the ridge of high pressure
transitions through Idaho and western Montana. A wave of monsoon
moisture arrives to Lemhi County and southwest Montana tonight,
bringing and increase in cloud cover and thunderstorm chances. A
cold front will pass through the region on Saturday with breezy
south-southwest winds developing by mid-morning for KGPI, where
gusts will be strongest Saturday. KMSO, KBTM, and KSMN will also
experience gusts through the day, peaking around mid-afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Red Flag Warning from 1 PM to 9 PM MDT Saturday East Beaverhead.
Lake Wind Advisory from noon to 9 PM MDT Saturday for Flathead
Lake in the Flathead/Mission Valleys.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:59 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 31 hr |
Nearby
Red Flag Warnings in Montana, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.